Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Dynamic behavior of the inextensible string

Author: R. W. Dickey
Journal: Quart. Appl. Math. 62 (2004), 135-161
MSC: Primary 74K05; Secondary 74H99
DOI: https://doi.org/10.1090/qam/2032576
MathSciNet review: MR2032576
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The two dimensional dynamic behavior of a geometrically exact inextensible string is discussed. A variety of exact solutions are described and various asymptotic theories are derived. The similarity between the motion of the inextensible string and galactic motion is described.

References [Enhancements On Off] (What's this?)

  • [1] R. Courant and D. Hilbert, Methods of Mathematical Physics, VI. Interscience Publishers, New York, 1962
  • [2] I. I. Kolodner, Heavy rotating string--a nonlinear eigenvalue problem, Comm. on Pure and App. Math. 8, 395-408 (1955) MR 0071605
  • [3] S. S. Antman, Nonlinear Problems of Elasticity, Springer-Verlag, New York, 1995 MR 1323857
  • [4] E. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill Book Co., New York, 1955 MR 0069338
  • [5] J. Stoker, Nonlinear Vibrations, Interscience Publishers, New York, 1950 MR 0034932

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74K05, 74H99

Retrieve articles in all journals with MSC: 74K05, 74H99

Additional Information

DOI: https://doi.org/10.1090/qam/2032576
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society